MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number EPH02
Medical Device Problem Codes Difficult or Delayed Activation (2577); Connection Problem (2900); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: what was the surgical procedure? diverticulitis.What was the product code of shaft that was used with handle? eph04.What is the surgeon's experience with the device? new to this device.She was using surgiwand prior to them discontinuing it.What was the surgeon exactly trying accomplish with the probe plus device? please provide as much detail as possible.She wanted to access critical structures with this device by taking down adhesions and omentum.She felt like she was able to accomplish that with out any problems with the surgiwand but is not able to do that with probe plus due to the "clunkiness" of the device and not be able to easily retract the shaft back and forth one handed.Were there any other laparoscopic devices attempted to be used for the surgeon's desired purpose prior to the decision to convert the procedure to open? no.What is the approximate glove size of the surgeon? size 6.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure that the surgeon felt like the device does not allow her to easily transect what she needs to gain access to critical structures due to her not being able to easily rotate the shaft, the shaft is hard to retract, and the cords creating a drag making the whole device hard to manipulate.Due to this, she felt like she was not able to accomplish what she needed to laparoscopically and converted the procedure to open.There were difficulties and the surgery was delayed.The procedure was completed successfully.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/18/2023 d4.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16162700
Report Number3005075853-2023-00320
Device Sequence Number6977929
Product Code GCJ
UDI-Device Identifier10705036001874
UDI-Public10705036001874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPH02
Device Catalogue NumberEPH04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown